I do not have a thyroid. I was wondering if anyone else has experienced diabetes insipidus? The reason for the test is because I have been extremely thirsty and urinating almost every 1.5 hours a day. I received a copy of the test results. They tested my ADH level (arginine vasopressin) The results are L<1.0 Range:1.0-13.3
They say there are different types of diabetes insipidus, basically that the kidneys are doing what they are supposed to do or a pituitary issue.
Has anyone experienced this or have any advice? Also, my thyroid levels are actually very good and I feel they are where they need to be. (Taking 1 grain Naturethroid and 50 mcg levothyroxine everyday)
I haven't heard back from the doctor since they were just finalized yesterday.
From looking this up, I may need further testing to rule out exactly what is going on?
The matter of no thyroid is not a factor with DI. DI is pituitary or hypothalmic or as you said, kidney.
Your doc ran ADH and it is low - so it looks like your source is pituitary. We do have someone here who has it - Horselip - and there are medications to take to help keep in under control.
Your doc may still run those tests - and should run other pituitary tests to see if you have other pituitary issues. I hope you get a good neuro-endo at a pituitary center - as well get copies of everything (which it looks like you are doing already).
I go through bouts of what seems like diabetes insipidus, but i am having to pee every 20-30 minutes, and my bladder is pretty full---and I'm not drinking fluids. it will last a couple of hours, and then quit. i haven't figured out what is going on---but i do have hypopituitarism.
I think I can only test to see what is happening, if they can test it while it is happening, although my husband's urologist told me recently about the osmolality test you mentioned---he said it might show something.
I actually go to the bathroom about 1.5 hours every day quite often---but there isn't always a whole lot there---i have an extremely sensitive bladder.
Over 23 years ago, when I first started having to pee so often, I was also thirsty a lot. I rarely feel thirsty now---even when my mouth is dry. I don't feel hungry very often, either--even when I can feel my blood sugar dropping.
I think I've brought up DI before with you. When I was on higher levels of opiates for pain it seemed to ease up my DI symptoms. Now that I'm off of the higher dose my DI is now in full-swing. So I have to take DDAVP most of the time now. Before I used to be able to get away with only taking it at night. Maybe this is part of what is going on. I don't really have answer per se, but just an idea on why it might fluctuate more if u have it.take care
DI is such a bizarre condition. I feel this urge to frink fluids that is so so so strong that it is all encompassing. But then I pee out what I drink because I don't make enough ADH, on my own.So it is a constant drink pee drink pee cycle.
Oooh boy, I can relate! It could be DI, that you have. The gold standard is the Water Deprivation test.Some docs will have you keep a log of your input and output for a few days to see the quantity of fluids that you are taking in and putting out in conjuntion with the ADH test.
Anyways if you have it, there is a medication called DDAVP (or desmopressin) that can help so that you are not attached to a drinking fountain and toilet all of the time. It has to be used very cautiously at first as you can risk becoming overhyfrated. I find that especially at night it really helps. Otherwise I wake up every hour to pee and drink. Thus I get very disturbed sleep.. The medication comes is a pill form, nasal spray and injection.
I'm kinda with Rumpled here, in term of getting your pituitary gland checked as there could be more going on hormonally. It would be good to know if you have a growth there or if it was caused by some other damage like say a hard knock to the head or that type of thing.
horselip-----I have raised my HC a bit, which has been making me feel a little better. I have a little more energy, and I have been able to take less of my pain meds---and I seem to be having to pee a bit more often-----seems to fit with your Pain meds story. I really haven't a clue what is going on with my bladder or kidneys. I am pretty sure I mentioned it to the endo and to the doc that has treated me more recently---but nobody seems to say much.
I had a friend tell me about DDAVP. Her son has panhypopituitarism. she thought I might be able to use the nasal spray since I only occasionally seem to have problems with it. But I want to be sure of what is causing it before i try a new medication.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.